MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon catheter had broken.It was also reported that after removing the 6mmx2.50mm wolverine mr cutting balloon from the packaging, it broke upon removal from the plastic coil, as they were pulling out the stylet.There was no torsional force, but a routine opening of the balloon.This occurred outside the patients body.The procedure was completed with a different device and there was no patient incident.
 
Event or Problem Description
It was reported that a balloon catheter had broken.It was reported that after removing the 6mmx2.50mm wolverine mr cutting balloon from the packaging, it broke upon removal from the plastic coil as they were pulling out the stylet.There was no torsional force, but a routine opening of the balloon.This occurred outside the patients body.The procedure was completed with a different device and there was no patient incident.The device was returned for analysis.A complete break was identified in the midshaft the device.A visual and microscopic examination was performed on the returned device.A visual and tactile examination identified multiple severe kinks along the hypotube of the device.A complete break was noted in the midshaft of the device approximately 1180mm distal to the strain relief.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube or shaft that may have contributed to the complaint incident.The balloon material was folded and did not appear to have been subjected to positive pressure.A visual and microscopic examination was performed on the balloon material and no damage or any issues were noted that could have contributed to the complaint incident.A visual and microscopic examination identified no damage or any issues with the tip, markerbands or blades of the device that could have contributed to the complaint incident.All blades were present and fully bonded to the balloon material.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7952824
Report Number2134265-2018-61767
Device Sequence Number427854
Product Code NWX
UDI-Device Identifier08714729888154
UDI-Public08714729888154
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2020
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0021745706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/02/2018
Patient Sequence Number1